• 2 months ago

    16 Day Cycle

    I'm 40 years old, I have fibroids and I was diagnosed with PCOS last September and my GYN put me on the Mini Pill (Ortho Micronor to be specific). Between October 31st and December 16th I had a 46 day cycle then I got my period 19 days later on January 4th. Then 16 days later I got my period again on January 20! Both December and the January 4th periods lasts 6-7 days which is normal length of my periods. However, I don't know if what I'm experiencing is "breakthrough" bleeding or not. Also, I spotted the entire time during these cycles which is normal for me as well because over the last 3 years have bleeding has gotten lighter.

    I don't know if this is side effects of being on the mini pill, my fibroids acting up or if I'm approaching menopause. I have read that have frequent periods are one of the signs of menopause. Please help me.

Responses

  • 2 months ago

    RE: 16 Day Cycle

    Hi This forums gyn is Mary Jane Minkin, and she has a site which is below, on there she has vids to do with the perimenopause and the menopause, these could be a big help for you, and yes it could still be the side effects of the BC pills you was on, but should be waning by now.

    OK the link http://madameovary.com/

    One last thing is your ask your doctor for a blood test for your hormones, this would tell if your in the menopause.

    NOWHARD
  • 2 months ago

    RE: 16 Day Cycle

    This is a very good reason to go back and see your doctor. I doubt it's a side effect of the mini-pill because they don't regulate your period like the standard pill does. Bleeding that is like a full-blown period isn't "breakthrough bleeding". Go and see what your doctor says. No point in putting up with near constant bleeding.
  • RE: 16 Day Cycle

    Dear tie1978,
    Hard to say. It indeed could be related to being on a progestin only pill. Is there a reason you cannot take a birth control pill that contains estrogen? (are you a smoker, or do you have high blood pressure?) Because if you can take an estrogen containing (or so called combination pill), you would likely get much better control of your cycles. I doubt this is menopausal-but do touch base with your health care provider for an update,
    Good luck,
    Mary Jane
      • 2 months ago
        Yes, I do have high blood pressure so I can only take the mini pill. I have not had a period yet for this month yet (Februay) so see what happens.